Alert archive / Minnesota / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Jul 16, 2006, 9:39 AM CDT for 11 counties in North Dakota; 18 counties in Minnesota. It took effect at Jul 16, 2006, 2:54 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2006, 9:39 AM CDT (14:39 UTC)
- In effect from
- Jul 16, 2006, 2:54 PM CDT
- Expired
- Jul 16, 2006, 9:12 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
All 29 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 60 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFGF 161439 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 939 AM CDT SUN JUL 16 2006 ...RED FLAG WARNING FOR WEST CENTRAL...NORTHWEST MINNESOTA AND SOUTHEAST NORTH DAKOTA LATE THIS AFTERNOON AND EVENING FOR WINDS AND LOW HUMIDITIES... .HOT AND DRIER AIR MOVING OVER EASTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...WILL COUPLE WITH A WIND SHIFT TO THE NORTHWEST AND GUSTS TO 30 MPH THIS EVENING. THIS WILL INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS DURING THIS TIME. NDZ038-039-049-052-053-162245- /O.UPG.KFGF.FW.A.0002.060716T2100Z-060717T0300Z/ /O.NEW.KFGF.FW.W.0003.060716T2100Z-060717T0500Z/ BARNES-CASS-RANSOM-SARGENT-RICHLAND- 939 AM CDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT...FOR DRY HUMIDITY LEVELS AND A WIND SHIFT ACCOMPANIED BY GUSTS TO 30 MPH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT AND DRIER AIR WILL MOVE OVER SOUTHEAST NORTH DAKOTA THIS AFTERNOON. TEMPERATURES APPROACHING 100 COUPLED WITH HUMIDITIES DROPPING BELOW 25 PERCENT AND WINDS GUSTING TO 25 MPH INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS AFTERNOON INTO THE EVENING. A WIND SHIFT TO GUSTY NORTHWEST WINDS WILL OCCUR LATE IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MNZ001>009-013>017-022>024-027>032-040-162245- /O.NEW.KFGF.FW.W.0003.060716T2100Z-060717T0500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 939 AM CDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT FOR DRY HUMIDITY LEVELS AND A WIND SHIFT ACCOMPANIED BY GUSTS TO 30 MPH. HOT AND DRIER AIR WILL MOVE OVER WEST CENTRAL AND NORTHWEST MINNESOTA THIS AFTERNOON. TEMPERATURES APPROACHING 100 COUPLED WITH HUMIDITIES DROPPING BELOW 25 PERCENT AND WINDS GUSTING TO 25 MPH INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS AFTERNOON INTO THE EVENING. A WIND SHIFT TO GUSTY NORTHWEST WINDS WILL OCCUR THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ024-026>030-162245- /O.EXT.KFGF.FW.A.0002.060716T2100Z-060717T0500Z/ EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- 939 AM CDT SUN JUL 16 2006 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH THIS EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH THIS EVENING. HOT AND DRIER AIR WILL MOVE OVER EASTERN NORTH DAKOTA THIS AFTERNOON. THE THREAT AREA IS SOUTH OF A LINE FROM GRAND FORKS TO NEW ROCKFORD. TEMPERATURES IN THE 90S TO AROUND 100 COUPLED WITH HUMIDITIES DROPPING BELOW 25 PERCENT AND WINDS GUSTING TO 25 MPH MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON INTO THE EVENING. A WIND SHIFT TO GUSTY NORTHWEST WINDS IS ALSO EXPECTED LATE IN THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WJB
2 follow-up statements
000 WWUS83 KFGF 161954 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING FOR WEST CENTRAL...NORTHWEST MINNESOTA AND MUCH OF EASTERN NORTH DAKOTA LATE THIS AFTERNOON AND EVENING FOR WINDS AND LOW HUMIDITIES... .HOT AND DRY AIR OVER EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING...WILL COUPLE WITH A WIND SHIFT TO THE NORTHWEST AND GUSTS TO 30 MPH THIS EVENING. THIS WILL INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS DURING THIS TIME. NDZ024-026>030-170400- /O.UPG.KFGF.FW.A.0002.060716T2100Z-060717T0500Z/ /O.EXA.KFGF.FW.W.0003.060716T2100Z-060717T0500Z/ EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- 254 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR LOW HUMIDITY LEVELS AND WINDS SHIFTING TO THE NORTHWEST WITH GUSTS TO 30 MPH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT AND DRY AIR OVER EASTERN NORTH DAKOTA THIS AFTERNOON WILL COMBINE WITH A WIND SHIFT THIS EVENING AND GUSTS TO 30 MPH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MNZ001>009-013>017-022>024-027>032-040-170400- /O.CON.KFGF.FW.W.0003.060716T2100Z-060717T0500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 254 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. DRY AIR IN PLACE ACROSS THIS REGION WILL BE ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST THIS EVENING WITH GUSTS TO 30 MPH. THIS WILL INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ038-039-049-052-053-170400- /O.CON.KFGF.FW.W.0003.060716T2100Z-060717T0500Z/ BARNES-CASS-RANSOM-SARGENT-RICHLAND- 254 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. HOT AND DRY AIR IN PLACE OVER SOUTHEAST NORTH DAKOTA WILL BE ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST THIS EVENING ALONG WITH GUSTS TO 30 MPH. THIS SITUATION WILL INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WJB
000 WWUS83 KFGF 170212 RFWFGF RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND FORKS ND 912 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA IS CANCELLED... .WINDS HAVE BEGUN TO ABATE ACROSS THE REGION THIS EVENING AND RELATIVE HUMIDITY VALUES ARE RISING IN RESPONSE TO FALLING TEMPERATURES. MNZ001>009-013>017-022>024-027>032-040-NDZ024-026>030-038-039-049- 052-053-170315- /O.CAN.KFGF.FW.W.0003.000000T0000Z-060717T0500Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 912 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING IS CANCELLED... DIMINISHING WINDS COUPLED WITH INCREASING HUMIDITY VALUES WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT...THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HOPKINS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:11 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 16, 3:11 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
311 AM CDT SUN JUL 16 2006
.SHORT TERM...
BAND OF ELEVATED CONVECTION NEAR NOSE OF 50KT 850MB JET IS MOVING
WELL EAST OF THE REGION. ZONAL FLOW CONTINUES ACROSS THE AREA ON
NORTHERN PERIPHERY OF LARGE SCALE RIDGE OVER CENTRAL PLAINS...WITH
BANDS OF MAINLY HIGH CLOUDS STREAMING EAST INTO AREA. WE LIKE THE
NAM DEPICTION OF MOISTURE...BUT PREFER SLIGHTLY SLOWER PROGRESSION
OF SFC SYSTEM TODAY THAT THE GFS IS PORTRAYING SO WILL USE A MODEL
CONSENSUS THIS AM.
FOR TODAY...TEMPS WILL ONCE AGAIN WARM WELL ABOVE NORMAL...BUT BE
SLIGHTLY COOLER THAN YESTERDAY. A COLD FRONT WILL APPROACH WESTERN
AREAS LATE TODAY...THEN SWING THROUGH THE REGION OVERNIGHT. THERE
COULD BE A PERIOD OF WINDY CONDITIONS IN EASTERN ND LATE THIS
AFTERNOON AND EVENING WITH ADIABATIC LAYER UP TO AT LEAST 700MB
INITIALLY...THEN DECREASING TO AROUND 925MB AFTER OOZ. RH VALUES
DECREASE INTO THE 20% RANGE BY THIS EVENING...SO WILL ISSUE A
FIRE WEATHER WATCH ALONG AND SOUTH OF GFK IN ND. HEAT INDICES WILL
RISE TO AROUND 100 IN SOUTHERN AREAS TODAY...SO WE SHOULD BE JUST
BELOW HEAT ADVISORY CRITERIA. WILL MENTION THE HEAT THREAT IN THE
MORNING HWO THOUGH...AND IF DEWPOINTS CAN POOL AHEAD OF THE COLD
FRONT IN SOUTHERN AREAS...HEAT INDICES MAY BE A BIT HIGHER AND
THERE IS THE POTENTIAL FOR A HEAT ADVISORY HERE.
ON MONDAY...EXPECT A DRY AND COOLER DAY BEHIND THE FRONTAL
PASSAGE. TEMPS WILL STILL BE SLIGHTLY ABOVE NORMAL THOUGH AS THE
WARM WEATHER CONTINUES.
FOR TUESDAY AND WEDNESDAY...CONTINUED WARM ADVECTION AHEAD OF
ANOTHER TROUGH WILL DEVELOP. THE CHANCES FOR SOME CONVECTION WILL
INCREASE BY TUE AFTERNOON IN WESTERN AREAS...THEN MOVING INTO MN
TUE NIGHT. THERE WILL BE A DECENT 850MB JET NOSING INTO THE
REGION...ALONG WITH SOME INSTABILITY AS SHOWALTERS DROP TO -6C.
SPC HAS MENTIONED US IN A SEE TEXT FOR DAY 3...WITH CAPPING STILL
A CONCERN WITH WARM AIR ALOFT.
&&
.FIRE WEATHER...
THERE WILL BE A WIND SHIFT LATER THIS AFTERNOON/EVENING IN EASTERN
ND AHEAD WITH THE PASSAGE OF A COLD FRONT. WIND WILL LIKELY GUST
TO NEAR 30MPH AT TIMES...ALONG WITH LOWERING RH VALUES AND VERY
HIGH RANGELAND FIRE DANGER INDICES MAINLY FROM BARNES COUNTY
SOUTH. WILL ISSUE A FIRE WEATHER WATCH FOR THIS POTENTIAL...AND
ALLOW THE DAY CREW TO EVALUATE TREND TODAY TO SEE IF RED FLAG
CONDITIONS WILL BE MET.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NDZ024-NDZ026-NDZ027-NDZ028-NDZ029-NDZ030-NDZ038-NDZ039-
NDZ049-NDZ052-NDZ053.
MN...NONE.
&&
DKHazardous weather outlook, Jul 16, 6:28 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 628 AM CDT SUN JUL 16 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 628 AM CDT SUN JUL 16 2006 ...FIRE WEATHER WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR EAST CENTRAL AND SOUTHEAST NORTH DAKOTA FOR WINDS AND LOW HUMIDITIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH EASTERN NORTH DAKOTA BY THIS EVENING. THIS WILL SWITCH WINDS TO THE NORTHWEST...AND GUST OVER 30 MPH AT TIMES. THIS COUPLED WITH LOW RELATIVE HUMIDITIES MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS BY THIS EVENING ALONG AND SOUTH OF A NEW ROCKFORD TO GRAND FORKS LINE. HEAT INDICES TODAY WILL ALSO RISE TO BETWEEN 90 AND 100 DEGREES ACROSS THE AREA...SO USE CAUTION AND DRINK PLENTY OF FLUIDS IF VENTURING OUTDOORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:18 AM CDT | Fire Weather Watch | FGF | Barnes, Cass, Eddy, Grand Forks, Griggs, Nelson and 5 more | 11 hr |
| Jul 16, 1:02 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 31 min |
Nearby
Red Flag Warnings in Minnesota, 2006Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.